MAUDE Adverse Event Report: COOK ENDOSCOPY ZILVER EXPANDABLE METAL BILIARY STENT SYSTEM; FGE, BILIARY CATHETER AND ACCESSORIES

COOK ENDOSCOPY ZILVER EXPANDABLE METAL BILIARY STENT SYSTEM; FGE, BILIARY CATHETER AND ACCESSORIES
Model Number G25731
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: mtw guiding catheter, unknown model.Mtw 0.035-400 wire guide.Investigation evaluation: in the photo provided by the user, all eight (8) gold rivets are present.The endoscope that is in place blocks the view of a section of the stent.Moving towards the top of the stent in the photo, the stent appears to be fractured.Only the introducer included in the return.The stent itself was not returned.The device was returned in the advanced position with the distance of the y-body at 6.4 cm.The pushing catheter and the catheter tip were also extended forward.There was a liquid of some kind throughout the catheter of the device.A kink at the distal end of the device was observed where the pushing catheter goes into the outer catheter.The kink is 212 cm from the base of the handle.The pushing catheter has been flattened at the kink and along the length.The introducer was retracted fully and the distance between the y-body measured at 19.5 cm, which is within tolerance.Due to the complete device not being returned, the complaint is considered confirmed based on the provided photo.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for the reported observation could not be determined because the stent portion of the device was not returned.The damage to the pushing catheter suggests excessive force was applied during removal of the device.If a portion of the introducer was caught on the stent during removal, this could damage the stent.The instructions for use notes: "it is recommended to re-advance the outer sheath to its pre-deployment position prior to removing the system." this action will reduce the likelihood the introducer will interact with the stent during removal.A discrepancy or anomaly that could have contributed to the reported observation was not observed during our laboratory analysis of the returned product.Prior to distribution, all zilver expandable metal biliary stent systems are subjected to a visual and functional inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an isolated occurrence.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During a metal stent implantation, the physician used a cook zilver expandable metal biliary stent system.The stent was implanted.The user introduced the stent without any problems, but there was a resistance when pulling back the introduction system.The resistance was overcome and the introducer was taken out.On the x-ray taken after the procedure, the stent looked like it was broken about one (1) cm from the distal end.No further action or procedures were done.Other than the deployed stent, a section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
ZILVER EXPANDABLE METAL BILIARY STENT SYSTEM
Common Device Name
FGE, BILIARY CATHETER AND ACCESSORIES
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key8124216
Report Number1037905-2018-00555
Device Sequence Number1693557
Product Code FGE
UDI-Device Identifier10827002257310
UDI-Public(01)10827002257310(17)210731(10)W4100086
Combination Product (Y/N)N
PMA/510(K) Number
K020788
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model NumberG25731
Device Catalogue NumberZILBS-10-8
Device Lot NumberW4100086
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2018
Initial Report FDA Received Date12/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS TJF-Q180V ENDOSCOPE
Patient Age68 YR